Alert archive / Wyoming / High Wind Warnings in 2020
High Wind Warning 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 31, 2020, 2:01 AM MST for 4 counties in Wyoming. It took effect at Jan 31, 2020, 2:29 AM MST. It was in force for 56 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 31, 2020, 2:01 AM MST (09:01 UTC)
- In effect from
- Jan 31, 2020, 2:29 AM MST
- Expired
- Feb 2, 2020, 10:28 AM MST
- In force
- 56 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 4:00 AM MST | NON-TSTM WND GST 60 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED WINDS 47 MPH. |
| Jan 31, 4:50 AM MST | HIGH SUST WINDS 40 | 3 Nw Arlington, WY | FOOTE CREEK WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK GUST 52 MPH AT 436 AM. |
| Jan 31, 5:45 AM MST | NON-TSTM WND GST 66 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED WINDS 58 MPH. |
| Jan 31, 6:02 AM MST | HIGH SUST WINDS 42 | 3 Nw Arlington, WY | FOOTE CREEK WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK GUST 55 MPH. |
| Jan 31, 6:02 AM MST | HIGH SUST WINDS 45 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK GUST 55 MPH. |
| Jan 31, 6:06 AM MST | NON-TSTM WND GST 58 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SITE. |
| Jan 31, 6:12 AM MST | HIGH SUST WINDS 43 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK WIND GUST 55 MPH. |
| Jan 31, 6:28 AM MST | NON-TSTM WND GST 58 | 1 Sse Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 45 MPH. |
| Jan 31, 6:30 AM MST | HIGH SUST WINDS 40 | 2 Wnw Buford, WY | BUFORD UPR SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK GUST 54 MPH. |
| Jan 31, 6:36 AM MST | NON-TSTM WND GST 58 | 9 S Wheatland, WY | BORDEAUX EXIT I-25. SUSTAINED 47 MPH. |
| Jan 31, 7:30 AM MST | NON-TSTM WND GST 72 | 14 Wsw Cheyenne, WY | EMKAYW UPR SITE. SUSTAINED 61 MPH. |
| Jan 31, 7:55 AM MST | NON-TSTM WND GST 59 | 5 E Tie Siding, WY | DALESW UPR SITE. |
| Jan 31, 8:10 AM MST | NON-TSTM WND GST 60 | 3 Nw Arlington, WY | FOOTE CREEK BY ARLINGTON. |
| Jan 31, 8:30 AM MST | NON-TSTM WND GST 58 | 21 Wsw Cheyenne, WY | LYNCHW UPR SITE. |
| Jan 31, 8:50 AM MST | NON-TSTM WND GST 63 | 3 Nw Arlington, WY | FOOTE CREEK BY ARLINGTON. SUSTAINED 49 MPH. |
| Jan 31, 9:42 AM MST | NON-TSTM WND GST 58 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SENSOR. SUSTAINED 48 MPH. |
| Jan 31, 11:04 AM MST | NON-TSTM WND GST 60 | 3 Ese Elk Mountain, WY | INTERSTATE 80 AND COUNTY ROAD 402. |
| Jan 31, 9:16 PM MST | NON-TSTM WND GST 60 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Jan 31, 10:06 PM MST | NON-TSTM WND GST 58 | 7 Nw Elk Mountain, WY | MESONET STATION WY18 6.8 NW ELK MOUNTAIN (WYDOT). |
| Feb 1, 12:22 AM MST | NON-TSTM WND GST 65 | 3 Ese Elk Mountain, WY | MESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT). |
| Feb 1, 12:26 AM MST | NON-TSTM WND GST 59 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 1, 1:36 AM MST | NON-TSTM WND GST 68 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 1, 2:18 AM MST | NON-TSTM WND GST 62 | 16 Nw Wheatland, WY | MESONET STATION EW8763 WHEATLAND. |
| Feb 1, 2:45 AM MST | NON-TSTM WND GST 72 | 11 Wsw Warren Af Base, WY | MESONET STATION UP226 10.5 NW NATURAL FORT (UPR). |
| Feb 1, 3:42 AM MST | NON-TSTM WND GST 62 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 1, 3:45 AM MST | NON-TSTM WND GST 56 | 2 Ese Medicine Bow, WY | UP087 MEDIC1. |
| Feb 1, 3:56 AM MST | NON-TSTM WND GST 70 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 1, 4:00 AM MST | NON-TSTM WND GST 60 | 9 Se Buford, WY | MESONET STATION UP204 9.2 SE BUFORD (UPR). |
| Feb 1, 4:02 AM MST | NON-TSTM WND GST 69 | 3 Ese Elk Mountain, WY | MESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT). |
| Feb 1, 4:22 AM MST | NON-TSTM WND GST 60 | 12 Wsw Warren Af Base, WY | MESONET STATION WY38 11.8 S FEDERAL (WYDOT). |
| Feb 1, 4:26 AM MST | NON-TSTM WND GST 63 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Feb 1, 4:34 AM MST | NON-TSTM WND GST 62 | 5 Sw Muddy Gap, WY | CAMP CREEK RAWS MESONET STATION CAMW4. |
| Feb 1, 4:36 AM MST | NON-TSTM WND GST 62 | 8 S Chugwater, WY | MESONET STATION WY40 7.5 S CHUGWATER (WYDOT). |
| Feb 1, 4:36 AM MST | NON-TSTM WND GST 70 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Feb 1, 4:56 AM MST | NON-TSTM WND GST 65 | 8 S Chugwater, WY | MESONET STATION WY40 7.5 S CHUGWATER (WYDOT). |
| Feb 1, 5:52 AM MST | NON-TSTM WND GST 70 | 1 Sse Bordeaux, WY | WYDOT SENSOR ALONG INTERSTATE 25 AT BORDEAUX. SUSTAINED WINDS OF 48 TO 55 MPH. |
| Feb 1, 6:40 AM MST | NON-TSTM WND GST 58 | 7 Nw Elk Mountain, WY | WY18 I80 HALLECK RIDGE. |
| Feb 1, 9:00 AM MST | NON-TSTM WND GST 65 | 16 Nw Wheatland, WY | MESONET STATION EW8763 WHEATLAND. |
| Feb 1, 9:45 AM MST | NON-TSTM WND GST 64 | 16 Nw Wheatland, WY | E8763 EW8763 WHEATLAND. |
| Feb 1, 9:48 AM MST | NON-TSTM WND GST 59 | 12 Wsw Warren Af Base, WY | WY38 I80/US30 - OTTO. |
| Feb 1, 10:04 AM MST | NON-TSTM WND GST 58 | 3 Ese Elk Mountain, WY | WY20 - I80 COUNTY ROAD 402. |
| Feb 1, 10:06 AM MST | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Feb 1, 10:16 AM MST | NON-TSTM WND GST 58 | 8 S Chugwater, WY | WY40 - I25/US87 BEAR CREEK. |
| Feb 1, 10:30 AM MST | NON-TSTM WND GST 65 | 9 Se Buford, WY | MESONET STATION UP204 9.2 SE BUFORD (UPR). |
| Feb 1, 10:30 AM MST | NON-TSTM WND GST 83 | 14 Wsw Cheyenne, WY | EMKAYW UPR SITE. |
| Feb 1, 10:56 AM MST | NON-TSTM WND GST 66 | 8 S Chugwater, WY | MESONET STATION WY40 7.5 S CHUGWATER (WYDOT). |
| Feb 1, 11:56 AM MST | NON-TSTM WND GST 75 | 1 Sse Bordeaux, WY | MESONET STATION KBRX 1.4 S BORDEAUX (WYDOT). |
| Feb 1, 12:30 PM MST | NON-TSTM WND GST 78 | 1 Sse Bordeaux, WY | KBRX I25/US87 BORDEAUX INTERCHANGE. |
| Feb 1, 12:50 PM MST | NON-TSTM WND GST 69 | 4 W Muddy Gap, WY | RAWS SENSOR WEST OF MUDDY GAP. |
| Feb 1, 1:00 PM MST | NON-TSTM WND GST 59 | 9 Se Buford, WY | UP204 LYNCHW. |
| Feb 1, 1:26 PM MST | NON-TSTM WND GST 57 | 7 Ese Arlington, WY | WY24 I80 - COOPER COVE. |
| Feb 1, 1:30 PM MST | NON-TSTM WND GST 58 | Rock River, WY | UR345 RKRIVR. |
| Feb 1, 1:30 PM MST | NON-TSTM WND GST 62 | 9 Se Buford, WY | LYNCHW UPR SITE. |
| Feb 1, 1:36 PM MST | NON-TSTM WND GST 57 | 8 S Chugwater, WY | WY40 I25/US87 BEAR CREEK. |
| Feb 1, 1:46 PM MST | NON-TSTM WND GST 62 | 7 Ese Arlington, WY | WY24 I80 - COOPER COVE. |
| Feb 1, 2:38 PM MST | NON-TSTM WND GST 67 | 9 S Wheatland, WY | I-25 EXIT AT BORDEAUX. SUSTAINED 55 MPH. |
| Feb 1, 3:44 PM MST | NON-TSTM WND GST 65 | 8 S Chugwater, WY | BEAR CREEK WYDOT SENSOR. |
| Feb 1, 4:14 PM MST | NON-TSTM WND GST 69 | 9 S Wheatland, WY | I-25 EXIT AT BORDEAUX. SUSTAINED 54 MPH. |
| Feb 1, 4:30 PM MST | NON-TSTM WND GST 58 | 2 W Buford, WY | BUFORD WEST UPR SITE. SUSTAINED 43 MPH. |
| Feb 1, 4:50 PM MST | NON-TSTM WND GST 67 | 4 W Muddy Gap, WY | RAWS SENSOR WEST OF MUDDY GAP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
709 WWUS75 KCYS 310901 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 201 AM MST Fri Jan 31 2020 ...HIGH WIND WARNINGS ACROSS WIND PRONE THIS WEEKEND... WYZ106-110-116-117-010000- /O.UPG.KCYS.HW.A.0009.200131T1500Z-200202T1500Z/ /O.NEW.KCYS.HW.W.0011.200131T1100Z-200202T1500Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 201 AM MST Fri Jan 31 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST SUNDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Central Laramie Range and Southwest Platte County, North Snowy Range Foothills, South Laramie Range and South Laramie Range Foothills Counties. * WHEN...Until 8 AM MST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles and those with campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds will cause travel difficulties for high-profile, low weight vehicles and those with campers or trailers. Those travelers should consider alternative travel plans. Use caution if you must drive. && $$ WM
8 follow-up statements
597 WWUS75 KCYS 310929 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 229 AM MST Fri Jan 31 2020 ...HIGH WIND WARNINGS ACROSS WIND PRONE THIS WEEKEND... WYZ106-110-116-117-010000- /O.EXT.KCYS.HW.W.0011.200131T0929Z-200202T1500Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 229 AM MST Fri Jan 31 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST SUNDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Central Laramie Range and Southwest Platte County, North Snowy Range Foothills, South Laramie Range and South Laramie Range Foothills Counties. * WHEN...Until 8 AM MST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles and those with campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds will cause travel difficulties for high-profile, low weight vehicles and those with campers or trailers. Those travelers should consider alternative travel plans. Use caution if you must drive. && $$ WM
056 WWUS75 KCYS 312055 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 155 PM MST Fri Jan 31 2020 ...STRONG WINDS WILL CONTINUE THROUGH LATE SATURDAY NIGHT FOR WIND PRONE AREAS... WYZ106-110-116-117-011200- /O.CON.KCYS.HW.W.0011.000000T0000Z-200202T1500Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 155 PM MST Fri Jan 31 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... * WHAT...West to southwest winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Central Laramie Range and Southwest Platte County, North Snowy Range Foothills, South Laramie Range and South Laramie Range Foothills. * WHEN...Until 8 AM MST Sunday. * IMPACTS...Mainly to transportation. Travel will be hazardous, especially for lightweight, high profile vehicles including camping and tractor trailers. Blowing snow will result in low visibility and slick roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds will cause travel difficulties for high profile, light weight vehicles and those with campers or trailers. Travelers should consider alternative travel plans. Use caution if you must drive. && $$
641 WWUS75 KCYS 010911 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 211 AM MST Sat Feb 1 2020 ...STRONG WINDS WILL CONTINUE THROUGH LATE SATURDAY NIGHT FOR WIND PRONE AREAS... WYZ104-105-107-118-020000- /O.EXB.KCYS.HW.W.0011.200201T1500Z-200202T0300Z/ Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County- Central Laramie County- Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin, Wheatland, Guernsey, and Cheyenne 211 AM MST Sat Feb 1 2020 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...West to southwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Ferris/Seminoe/Shirley Mountains, Shirley Basin, East Platte County and Central Laramie County Counties. * WHEN...From 8 AM this morning to 8 PM MST this evening. * IMPACTS...Mainly to transportation. Travel will be hazardous, especially for lightweight, high profile vehicles including camping and tractor trailers. Blowing snow will result in low visibility and slick roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WYZ106-110-116-117-020000- /O.CON.KCYS.HW.W.0011.000000T0000Z-200202T1500Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 211 AM MST Sat Feb 1 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... * WHAT...West to southwest winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Central Laramie Range and Southwest Platte County, North Snowy Range Foothills, South Laramie Range and South Laramie Range Foothills. * WHEN...Until 8 AM MST Sunday. * IMPACTS...Mainly to transportation. Travel will be hazardous, especially for lightweight, high profile vehicles including camping and tractor trailers. Blowing snow will result in low visibility and slick roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
752 WWUS75 KCYS 011132 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 432 AM MST Sat Feb 1 2020 ...STRONG WINDS WILL CONTINUE THROUGH LATE SATURDAY NIGHT FOR WIND PRONE AREAS... WYZ104-105-107-118-020000- /O.EXT.KCYS.HW.W.0011.200201T1132Z-200202T0300Z/ Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County- Central Laramie County- Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin, Wheatland, Guernsey, and Cheyenne 432 AM MST Sat Feb 1 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West to southwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Ferris/Seminoe/Shirley Mountains, Shirley Basin, East Platte County and Central Laramie County Counties. * WHEN...Until 8 PM MST this evening. * IMPACTS...Mainly to transportation. Travel will be hazardous, especially for lightweight, high profile vehicles including camping and tractor trailers. Blowing snow will result in low visibility and slick roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ WYZ106-110-116-117-020000- /O.CON.KCYS.HW.W.0011.000000T0000Z-200202T1500Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 432 AM MST Sat Feb 1 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... * WHAT...West to southwest winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Central Laramie Range and Southwest Platte County, North Snowy Range Foothills, South Laramie Range and South Laramie Range Foothills. * WHEN...Until 8 AM MST Sunday. * IMPACTS...Mainly to transportation. Travel will be hazardous, especially for lightweight, high profile vehicles including camping and tractor trailers. Blowing snow will result in low visibility and slick roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
136 WWUS75 KCYS 012044 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 144 PM MST Sat Feb 1 2020 ...STRONG WINDS WILL CONTINUE THROUGH LATE SATURDAY NIGHT FOR WIND PRONE AREAS... WYZ106-110-116-117-021330- /O.CON.KCYS.HW.W.0011.000000T0000Z-200202T1500Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 144 PM MST Sat Feb 1 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... * WHAT...West to southwest winds 40 to 50 mph with gusts up to 75 mph. * WHERE...Central Laramie Range and Southwest Platte County, North Snowy Range Foothills, South Laramie Range and South Laramie Range Foothills. * WHEN...Until 8 AM MST Sunday. * IMPACTS...Mainly to transportation. Travel will be hazardous, especially for lightweight, high profile vehicles including camping and tractor trailers. Blowing snow will result in low visibility and slick roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ104-105-107-118-020300- /O.CON.KCYS.HW.W.0011.000000T0000Z-200202T0300Z/ Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County- Central Laramie County- Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin, Wheatland, Guernsey, and Cheyenne 144 PM MST Sat Feb 1 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West to southwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Ferris/Seminoe/Shirley Mountains, Shirley Basin, East Platte County and Central Laramie County Counties. * WHEN...Until 8 PM MST this evening. * IMPACTS...Mainly to transportation. Travel will be hazardous, especially for lightweight, high profile vehicles including camping and tractor trailers. Blowing snow will result in low visibility and slick roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
336 WWUS75 KCYS 020201 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 701 PM MST Sat Feb 1 2020 ...STRONG WINDS WILL CONTINUE THROUGH EARLY SUNDAY MORNING FOR THE SOUTHEAST WYOMING WIND PRONE AREAS... WYZ104-105-107-118-020315- /O.CAN.KCYS.HW.W.0011.000000T0000Z-200202T0300Z/ Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County- Central Laramie County- Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin, Wheatland, Guernsey, and Cheyenne 701 PM MST Sat Feb 1 2020 ...HIGH WIND WARNING IS CANCELLED... Winds were gradually diminishing and this trend will continue for the remainder of the evening. The threat for high winds has ended and the High Wind Warning is cancelled. $$ WYZ106-110-116-117-021500- /O.CON.KCYS.HW.W.0011.000000T0000Z-200202T1500Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 701 PM MST Sat Feb 1 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... * WHAT...West to southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...South Laramie Range, South Laramie Range Foothills, Central Laramie Range and Southwest Platte County and North Snowy Range Foothills Counties. * WHEN...Until 8 AM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for lightweight, high profile vehicles and camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
422 WWUS75 KCYS 020855 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 155 AM MST Sun Feb 2 2020 ...STRONG WINDS WILL CONTINUE THROUGH EARLY SUNDAY MORNING FOR THE SOUTHEAST WYOMING WIND PRONE AREAS... WYZ106-116-117-021000- /O.CAN.KCYS.HW.W.0011.000000T0000Z-200202T1500Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 155 AM MST Sun Feb 2 2020 ...HIGH WIND WARNING IS CANCELLED... Winds have remained below warning criteria this morning and are expected to remain below criteria through the rest of the morning. Therefore the High Wind Warning has been cancelled. $$ WYZ110-022100- /O.EXT.KCYS.HW.W.0011.000000T0000Z-200202T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 155 AM MST Sun Feb 2 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...West to southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for lightweight, high profile vehicles and camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
594 WWUS75 KCYS 021728 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1028 AM MST Sun Feb 2 2020 WYZ110-021830- /O.CAN.KCYS.HW.W.0011.000000T0000Z-200202T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1028 AM MST Sun Feb 2 2020 ...HIGH WIND WARNING IS CANCELLED... Strong to southwest winds have diminished late this morning with winds expected to decrease even more through the afternoon as a strong cold front moves south across the high plains. Gusts up to 50 mph are still possible through noon, before gusts diminish below 40 mph by this evening. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 30, 10:28 PM MST, 3 hours 33 minutes earlier.
Area forecast discussion, Jan 30, 10:28 PM MST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1028 PM MST Thu Jan 30 2020
.SHORT TERM...(Late this afternoon through Sunday)
Issued at 330 PM MST Thu Jan 30 2020
Afternoon WV/IR imagery showed a upper trough over the Great
Plains and upper ridge from the eastern Pacific into WA/OR.
Active northwest flow aloft with embedded disturbances and
marginal low/mid level instability was generating scattered
snow showers, some producing moderate snowfall and gusty winds.
Per WYDOT webcams, road conditions between Cheyenne and Laramie
have been hampered by falling/blowing snow and poor visibility.
Winter Weather Advisory remains in effect until 6 PM MST for the
South Laramie Range and Foothills. Snow showers will taper off
this evening.
Attention turns to potentially strong winds across portions of
southeast WY Friday through Sunday. The CAG-ARL and CAG-BRX 850mb
gradients are quite high, ranging from 60-100 mtrs between 12Z
Friday and 12Z Sunday. Winds aloft, particularly the 700-800mb
layer, are not appreciably high (35-45 kt) Friday through Saturday.
They increase to 50-60 kt Saturday night and Sunday morning. Went
ahead and issued a High Wind Watch for WY wind-prone zones 106, 110,
116 and 117 from 8 AM MST Friday through 8 AM MST Sunday. Patchy
blowing snow will be a concern for travel along the Interstate 80
corridor from Cheyenne to Rawlins. Downslope flow east of the
Laramie Range will allow temperatures to warm to 10-20 degrees
above normal by Sunday.
.LONG TERM...(Sunday night through Thursday)
Issued at 330 PM MST Thu Jan 30 2020
Not much change gleaned from the 12Z numerical model guidance with
respect to the timing of the strong cold front and upper level low
pressure system Sunday night and Monday. The bulk of the precipitation
will occur in the wake of the cold front, with the potential for
several inches over the mountains as well as east-central WY.
Strong cold air advection with 700mb temperatures plummeting to
-20 to -22C Monday through Tuesday. Expect high temperatures in
the teens and 20s. Snow tapers off Monday night, but lingers over
the mountains Tuesday through Thursday. Much below normal
temperatures slowly moderate to near normal by Thursday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1017 PM MST Thu Jan 30 2020
VFR conditions are anticipated overnight for all terminals. The
snow showers have exited most of the area, and are not expected to
redevelop. Cloud ceilings will rise overnight in the WY area
terminals. Expect SKC over the Panhandle at all the associated
terminals, with SNY being the last to see this occur. Wind gusts
will continue at CYS and SNY overnight up to 25 knots at times.
The remainder of the terminals will see a general dissipation in
wind speed gusts, bottoming out between 10-15 knots.
&&
.FIRE WEATHER...
Issued at 254 PM MST Thu Jan 30 2020
Fire weather concerns will remain low as a front and upper level
disturbance move through the districts this afternoon with gusty
winds and light to moderate snowfall. A dry and windy pattern sets
up Friday through Sunday with minimum humidities from 15 to 20
percent Sunday afternoon over the southern Nebraska Panhandle and
far southeast Wyoming. A strong upper level disturbance and cold
front will bring much colder temperatures and widespread accumulating
snow Sunday night through Monday night.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from 8 AM MST Friday through Sunday morning for
WYZ106-110-116-117.
NE...None.
&&
SHORT TERM...MAJ
LONG TERM...MAJ
AVIATION...BW
FIRE WEATHER...MAJHazardous weather outlook, Jan 31, 12:13 AM MST, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1213 AM MST Fri Jan 31 2020 WYZ106-110-116-117-010715- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 1213 AM MST Fri Jan 31 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Strong winds with gusts of 55 to 65 mph will be possible from Friday morning through Sunday. High Wind Watches are in effect. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY An abrupt change to much colder temperatures and accumulating snow will occur Sunday night through Monday night. The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118- 119-010715- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County- Goshen County-Central Carbon County-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-Central Laramie County-East Laramie County- 1213 AM MST Fri Jan 31 2020 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Gusty west to southwest winds of 35 to 45 mph will be possible Friday through Sunday. An abrupt change to much colder temperatures and accumulating snow will occur Sunday night through Monday night. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 5:32 PM MST | Snow Squall Warning | CYS | Laramie | 43 min |
| Jan 30, 6:15 PM MST | Snow Squall Warning | CYS | Albany, Laramie | 45 min |
| Jan 31, 1:39 PM MST | Winter Storm Watch | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 37 hr |
Nearby
High Wind Warnings in Wyoming, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.